Psoriatic Arthritis in Achilles Tendon

By davbeam Latest Activity August 30, 2011 at 11:27 pm Views 3,896 Replies 18 Likes 17

davbeam

I have psoriatic arthritis that effects many areas of my body. However, I have it in my left Achilles Tendon which is very painful. It is difficult to walk, go up & down stairs and it often causes my leg to give out without warning. Does anyone else have PsA in their Achilles or other tendons? If so, until it is time to have surgery, what can I do for relief?

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (18 replies)

Add your reply Reply Down
  • charcon36
    charcon36 September 13, 2011 at 11:33 am   

    I hv just been diagnosed with Psa today after 3 years!! In both ach tendons and down one side of my body. Today feels like there starting to listen to me. It's been a long time coming

  • davbeam
    davbeam September 14, 2011 at 7:51 am   

    Sorry to hear that it took so long for you to be diagnosed. At least now you are on a path to finding the right relief. I was wondering if you have psoriasis because I do and when I was starting to have pain in my joints and tendons, that is how my doctor diagnosed me with PsA and referred me to a Rheumatologist. Take care and good luck to you.

  • charcon36
    charcon36 September 14, 2011 at 12:58 pm   

    Hi buddy. I don't have it on my body (and hopefully it won't come) but my dad has has it for 35 years and my grandad (mothers side) had it too. It's been the frustration of the last few years which has been the worst. Will def be keeping on the site to chat with u all take care

  • davbeam
    davbeam September 19, 2011 at 8:13 am   

    That is good that you don't have psoriasis. I hope you find the treatment you need to end your frustrations. Take care and talk to you l8r.

  • Nichole81
    Nichole81 September 13, 2011 at 5:39 pm   

    I have SO SO been where you are at!! Thankfully it only took 6 months to get diagnosed but I thought I was going to lost my mind during that time…I can't imagine what you must have been going through!! I also have PsA..now AS and Lupus thrown in the mix. Enbril was a LIFE saver for me! I wasn't able to go to the mall b/c of all the pain I was in and after just a couple of shots, I was at 70% pain free which was a blessing! Good luck to you and congrats on finally getting to the bottom of what's going on!!

  • jvbs
    jvbs September 5, 2011 at 4:06 pm   

    I have psoriatic arthritis, also. I recently found out that tendonitis is part of this. I frequently suffer from tendonitis in various parts, from the sole of my foot to my shoulders. The only thing I've really found to help is ice for 20 minutes on and 20 minutes off, and trying to rest that tendon as much as possible.

  • davbeam
    davbeam September 5, 2011 at 7:55 pm   

    Thanks for the info jvbs. I will try the ice.

  • marieanne
    marieanne August 31, 2011 at 4:05 pm   

    I don't have this condition you mention here, but I do have some
    unusually dry skin areas. I use a product I just found & it is the only thing that works for me. It is called "Dermarest", I believe that I found this at
    Walgreens. This creme does work great, but not for pain relief. Another
    creme I found at same location does work for my intense pain in my
    spine & for many hrs. Maybe this can help you or someone, as well.
    It is called "Sportscreme", and I've tried all others, already. This later 1
    is in-expensive, smells light, not greasy, no burning sensations. I don't
    recall what this first 1 costs, but it was worth it. May you find more
    help here. hugs, marieanne

  • davbeam
    davbeam August 31, 2011 at 9:05 pm   

    Thanks for your suggestions. I will definitely try the "Sportscreme". Take care.

  • marieanne
    marieanne September 1, 2011 at 12:33 am   

    You, too dear1~ hugs, marieanne

  • peachnutmeg
    peachnutmeg August 31, 2011 at 11:17 am   

    I meant I had it for ever… Not for era lol auto
    Correct!!!!!

  • peachnutmeg
    peachnutmeg August 31, 2011 at 11:16 am   

    Omg I feel your pain! Inhad it for era without a diagnosis of psoriati arthritis. My doc at the time said i just need to lose weight, then said I needed orthotics, then said it was tedonitis! Years later I was finally diagnosed with PsA wht a relief! The only thing that relieved the pain honestly was anti-inflammatories and methotrexate! It still flares now and then. I never had surgery. Good luck.

  • Nichole81
    Nichole81 September 13, 2011 at 5:34 pm   

    You and I must have had the same doctor!! You're not located around Atlanta are you?!? lol

  • davbeam
    davbeam August 31, 2011 at 3:12 pm   

    That is terrible that you had to live with that pain for so long without a diagnosis. It definitely isn't the diagnosis we want to hear, but at least it gives us a direction to go in to get relief, right? I am currently taking methotrexate and Vimovo for the pain, but I still have a lot of pain, stiffness and swelling. The doctor suggested adding Remicade to the mix, but I'm a little scared because of all the side effects.

  • peachnutmeg
    peachnutmeg September 1, 2011 at 2:44 am   

    Hmmm maybe try a different anti-imflammatory if you're not wanting to try the remicade yet. That's what I'd do if I were you. Unless ofcourse you've tried that already. I know I've tried about 4 different anti-inflammatories (along side of the the methotrexate). There are so many of them. Dicloflenec (Voltaren is the name brand I may have spelled the generic name wrong) worked well for me and Celebrex did too. I just started Humira 6 weeks ago and believe it or not my Achilles tendon and some thee areas have flared up! My Achilles tendon rarely flares! I do have flare ups on a regular basis with other areas but the Achilles on very seldom and very mild. Joint pain is a side effect of Humira haha go figure! Do I'm hoping it clears up ASAP!

  • davbeam
    davbeam September 4, 2011 at 8:51 am   

    It doesn't make sense that a medication given to help prevent pain and further joint damage causes joint pain as a side effect. I hope one day they can come up with a medication that works solely for what it is intended for without all the crazy side effects! I forgot to mention that I am also taking Prednisone on a daily basis. I have already been on Dicloflenac and a few other anti-inflammatories. I guess we get immune to their effects and have to keep changing in order to find something else to give us a little relief. Meanwhile, my insides always wreak havoc every time I have to adjust to a new med (eg. upset stomachs & experiencing alergic reactions to some of them like Tramadol) . I hope you feel better soon and your flare ups take a hike …

  • peachnutmeg
    peachnutmeg September 4, 2011 at 11:30 am   

    Yes I know I too think it's odd that some if the Side effects are strange condisering what the are prescribed for. Such as: back pain (yet prescribed for anklyisingsponylitis sp?)… But my flare up has settled some so who knows. Also my airhead of a rheumy made me choose the drug and never once suggested one to me. All she said was "they all work differently for everyone and you may have to try a few" :-/ yikes! So j still have faith in Humira lol really, next shot will only be my 4th one, (8th week). Here's hoping!

  • davbeam
    davbeam September 4, 2011 at 8:10 pm   

    I think the reason that some "rheumies" make us choose or decide which biologic drug to try is because of all the really bad risks that come along with taking the drug and they don't want it falling back in their laps. My former rheumy did the same thing and told me to pick one, but my present rheumy suggested trying the Remicade infusions because he has other patients that had good results. So … after reading some other blog posts and listening to my rheumy's advice I think I am going to give it a try. Good luck with your Humira shots — I hope they do the trick for you.

Hide the Social Toolbar Show the Social Toolbar